Schizophrenia.com

Feeling sad about olanzapine


#1

so i relapsed a month ago and had to go into hospital for awhile. the doctor added 12.5mg of olanzapine to my risperdal. i spent all last year trying to loose weight and i went from 110kg to 90kg. In just 3 weeks on olanzapine i have put on 4kgs up to 94kg. It makes me sad at all the effort i put in to loose weight just be to lost in a few weeks :frowning: .


#2

Olanzapine is one of the most weight-gain-inducing drugs. Maybe ask for a med adjustment to something with lower weight gain potential.


#3

Here is a chart of the weight gain potential of various antipsychotics (some can make you lose weight even:)


#4

@Opus if you’re concerned about side effects you should speak with your doctor.

I personally put on 35 kilos on Olanzapine, but I did manage to lose it after I came off. Half of it anyway


#5

Whew I gained weight too on olanzapine. I talked with my pdoc and switched meds.


#6

Hate to say it, but be prepared for more. Not to be Mr Doom and Gloom, but olanzapine frequently (not always, but frequently) causes weight gain. Then there are the associated problems that come with it, some often not immediately seen: increase in glucose leading to diabetes, increased cholesterol and more. It’s a very hard med on the body, usually. These lead to strain on the heart and you go down a rabbit hole addressing these things and ending up on even more meds and with more problems. I’ve seen a lot of people have these issues, including myself, and got off of it long long ago before it wrecked me and onto something more friendly to my overall health.


#7

It’s not just Zyprexa I don’t think. My pdoc says that antipsychotics are dangerous meds that can wreak havoc on the body. That’s why it’s important to take the lowest possible effective dose.


#8

I found that not buying the stuff which i crave helpful. If there is nothing in fridge, i wont eat anything. So this way u could lose weight.